MAUDE Adverse Event Report: CARBON MEDICAL TECHNOLOGIES, INC. MAMMOSTAR REVOLVE BIOPSY SITE IDENTIFIER, 8GA; MARKER, RADIOGRAPHIC, IMPLANTABLE

CARBON MEDICAL TECHNOLOGIES, INC. MAMMOSTAR REVOLVE BIOPSY SITE IDENTIFIER, 8GA; MARKER, RADIOGRAPHIC, IMPLANTABLE
Catalog Number STAR0831
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mammostar biopsy site identifier is a sterile, single-patient use device that is placed into soft tissue during a biopsy procedure to radiographically mark a surgical location.In all cases, the mammostar biopsy site identifier is used in conjunction with a biopsy needle and other accessories to complete the biopsy procedure.One mammostar marker, product code (b)(4) was placed at the time of initial biopsy.At some point after the marker placement, the patient developed a reaction around the area of the marker.An identical reaction to the one described above was also reported in a second patient at the same facility on the same day.In this case, one mammostar marker, product code (b)(4) was placed at the time of initial biopsy.See mdr report #: 2134494-2018-00002 for additional information.In both cases, the marker is no longer in place.One patient had the marker surgically removed and the other patient had the marker expel on its own.No testing on the specific device has been conducted as the device was not returned for evaluation.The specific device history record was not reviewed because lot identification information could not be obtained.Biocompatibility testing was conducted as part of the initial qualification of this device and was determined to be non-immunogenic.In addition, appropriate controls are in place for every lot manufactured to ensure that no discrepancies exist before release including packaging and sterilization records.A related experience review was conducted and no other instances of this event have been reported for this catalog number at any other facility.Although it could not be concluded that our device caused or contributed to this event, it has been determined to be reportable pursuant to 21 cfr 803 due to the reported adverse event.As such, we are submitting this medwatch report.
 
Event or Problem Description
It was reported that after deployment the marker moved superficial under the skin.This, in the customer opinion, caused an infection.

Brand Name
MAMMOSTAR REVOLVE BIOPSY SITE IDENTIFIER, 8GA
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
CARBON MEDICAL TECHNOLOGIES, INC.
1290 hammond road
saint paul MN 55110 5876
MDR Report Key7685479
Report Number2134494-2018-00001
Device Sequence Number16493332
Product Code NEU
UDI-Device Identifier00858015005325
UDI-Public00858015005325
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K100994
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSTAR0831
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2018
Initial Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOPSY NEEDLE; OTHER ACCESSORIES
Outcome Attributed to Adverse Event Other;